|Switching from Isentress to Kaletra - what to expect??
Aug 31, 2011
Hi. I have a quick question. I have been on Truvada + Isentress for the past 6 months and are doing well, even though I feel tired a lot. My current CD4 is at 440 at 26% and I'm fully suppressed (<40 copies). Because of my financial situation I am no longer able to afford Isentress. I cannot use Efavirez either because of severe rash reaction. My doctor thinks my best option is to go on Truvada + Kaletra (or Aluvia) because of the pricing (I live outside of US). What do you think this is going to do to my body? What side effects can I expect? And what are the things I have to pay most attention to when it comes to labs? I exercise a lot and try to get enough sleep and try to eat well. So far things have been good except for finance. Can you advise please? Thanks so much.
| Response from Dr. McGowan
Sorry to hear that, as is true for most of the world, medical decisions are being driven by financial considerations. Luckily you will have a very effective treatment option to fall back on. Most people will tolerate Kaletra (Aluvia) well. Early on side effects in some people may be some nausea, diarrhea or stomach upset. These are usually manageable if you get them. Increase in cholesterol and especially triglycerides has been seen. So watching your diet and having your lipids (while fasting..not eating...for at least 8 hours) checked will be important. Watching your blood sugar is also important while on a protease inhibitor. Luckily changes in fat distribution have not been commonly seen in studies using Kaletra.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.